Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Dealing With Heartburn And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to...
Ask the Experts

Massive heartburn

I am 32 year old male HIV positive for 7 years and have persistent and sometimes severe heartburn. I find that when it occurs there is a burning in my oesophagus as well as pain around my general heart area and dizziness and lightheadedness. I am...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Have you been checked for H pyloi infection of the stomach ( a frequent cause of heartburn and treatable). Strong anti-acid drugs such as H2-blcokers or proton pump inhibitors can be used with your HIV regimen. Although Read more »

hep c hiv

hi.i have been successfully treated for hep c.but have cirrhosis now and i am suffering terribly with stomach problems .I asked the doc/registra could i have hiv/aids he said he doubts it as it would show in my LFT results.and dont worry about it,...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...some time ago - so the overall news is great! Your stomach problems may be related to something quite different - like simply heartburn... Read more »

Can anti-biotic drugs complicate/interfere with HIV medication?

Dear Dr,I have been on HIV medication (Sustiva/Kivexa) for three years with success. I am generally fit and healthy although recently experienced tenderness and swelling in one testicle. After getting this checked out, my doctor prescribed...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...the doxycycline which can occur regardless of the anti HIV medications you are taking. Doxycycline can sometimes cause nausea, heartburn, indigestion and loss of appetite. If your symptoms become severe (persistent nausea, persistent diarrhea or... Read more »

Reyataz, Norvir & Truvada

Hello I have been HIV + for 3 years now i am resistant to NNRTI's so can not take atripla. My doctor though the best would be Reyata Norvir & Tuvada I have been on it for one week and have a all day headache heartburn and burping. I know i cant...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...infection of the stomach (which can be more definitely treated)? Ritonavir boosted protease inhibitors can cause or aggravate heartburn stymptoms in some patients. As you situation highlights one has to be careful when using acid lowering drugs... Read more »
Articles
AIDS InfoNet

Clarithromycin (Biaxin)

...Are the Side Effects? The side effects of clarithromycin mostly affect the digestive system. They include diarrhea, nausea, heartburn and pain in the abdomen. Some people get headaches or rash. Very few people who take clarithromycin get these... Read more »
The Well Project

HIV Drug Chart/Overview

...Boosted,* # ofDoses/Day: 2 (more common) Common Side Effects: Nausea, vomiting, diarrhea, abdominal pain, heartburn,headaches, fatigue, insomnia, skin rash, dry skin, hair loss, elevatedbilirubin, increased cholesterol,... Read more »
AIDS InfoNet

Saquinavir (Invirase)

...saquinavir are usually mild. Most people can take it with no problems. However, some people get nausea, diarrhea, upset stomach, and heartburn. When ritonavir is used to boost saquinavir, people may experience some ritonavir side effects (see ... Read more »
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
Connect With Others

Please help me, i am DESPERATE!!!!!

Posted by snake, 2 Replies
...weird hair follicles around the skin, and for these past two weeks i've been having gastrointestinal pains, which started as a heartburn with slight stomach pain, and now i have colitis and burping with full of gases and bloating, i went to the... Read more »

Need Advice

Posted by Sol, 1 Reply
...widespread? 3. I dont recall feeling feverish at all, but I did have a variety of symptoms after noticing the rash such as heartburn (on/off over several days), pain behind eyes (one day only), numbness on fingers (one time), burning sensation... Read more »

chances of 12 weeks negative turning into positive

Posted by kitten1970, 4 Replies
...tongue, swollen lymph nodes in neck, low grade fevers, sinus infection at 4 months, on /and off diarrea, gastro problems like heartburn, gases,fatigue, loss of apetite, weight loss,you name it... Every symptom on the book. I am currently under... Read more »

so what is it?

Posted by une_fille, 2 Replies
...see no reason to). so now i am still scared it is hiv because i really don't think it's acid reflux because i don't have the heartburn or bitter taste in the mouth that is associated with acid reflux. thank you for letting me vent. i am just... Read more »